Nombres de q-Bernoulli–Carlitz et fractions continues
[$q$-Bernoulli–Carlitz Numbers and continuous fractions]
Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 2, pp. 347-368.

Carlitz introduced q-analogues of the Bernoulli numbers around 1950. We obtain a representation of these q-Bernoulli numbers (and some shifted version) as moments of some orthogonal polynomials. This also gives factorisations of Hankel determinants of q-Bernoulli numbers, and continued fractions for their generating series. Some of these results are q-analogues of known results for Bernoulli numbers, but some are specific to the q-Bernoulli setting.

Carlitz a introduit vers 1950 des q-analogues des nombres de Bernoulli. On obtient une représentation de ces q-analogues (ainsi que de variantes décalées) comme moments de certains polynômes orthogonaux. Ceci donne aussi des factorisations des déterminants de Hankel des nombres de q-Bernoulli, ainsi que des fractions continues pour leurs séries génératrices. Certains de ces résultats sont des q-analogues d’énoncés connus pour les nombres de Bernoulli, mais d’autres sont sans version classique.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.984
Classification: 11B68,  30B70
Keywords: Nombre de Bernoulli, q-analogue, déterminant de Hankel, polynômes orthogonaux, fraction continue
@article{JTNB_2017__29_2_347_0,
     author = {Fr\'ed\'eric Chapoton and Jiang Zeng},
     title = {Nombres de $q${-Bernoulli{\textendash}Carlitz} et fractions continues},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {347--368},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {2},
     year = {2017},
     doi = {10.5802/jtnb.984},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.984/}
}
TY  - JOUR
TI  - Nombres de $q$-Bernoulli–Carlitz et fractions continues
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2017
DA  - 2017///
SP  - 347
EP  - 368
VL  - 29
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.984/
UR  - https://doi.org/10.5802/jtnb.984
DO  - 10.5802/jtnb.984
LA  - fr
ID  - JTNB_2017__29_2_347_0
ER  - 
%0 Journal Article
%T Nombres de $q$-Bernoulli–Carlitz et fractions continues
%J Journal de Théorie des Nombres de Bordeaux
%D 2017
%P 347-368
%V 29
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.984
%R 10.5802/jtnb.984
%G fr
%F JTNB_2017__29_2_347_0
Frédéric Chapoton; Jiang Zeng. Nombres de $q$-Bernoulli–Carlitz et fractions continues. Journal de Théorie des Nombres de Bordeaux, Volume 29 (2017) no. 2, pp. 347-368. doi : 10.5802/jtnb.984. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.984/

[1] W. A. Al-Salam; Leonard Carlitz Some determinants of Bernoulli, Euler and related numbers, Portugal. Math., Volume 18 (1959), pp. 91-99

[2] G. Andrews; J. Wimp Some q-orthogonal polynomials and related Hankel determinants, Rocky Mountain J. Math., Volume 32 (2002) no. 2, pp. 429-442 (Conference on Special Functions (Tempe, AZ, 2000)) | Article

[3] Tsuneo Arakawa; Tomoyoshi Ibukiyama; Masanobu Kaneko Bernoulli numbers and zeta functions, Springer Monographs in Mathematics, Springer, Tokyo, 2014, xii+274 pages (With an appendix by Don Zagier) | Article

[4] Leonard Carlitz q-Bernoulli numbers and polynomials, Duke Math. J., Volume 15 (1948), pp. 987-1000 | Article

[5] Leonard Carlitz Bernoulli and Euler numbers and orthogonal polynomials, Duke Math. J, Volume 26 (1959), pp. 1-15 | Article

[6] Frédéric Chapoton A rooted-trees q-series lifting a one-parameter family of Lie idempotents, Algebra Number Theory, Volume 3 (2009) no. 6, pp. 611-636 | Article

[7] Frédéric Chapoton Fractions de Bernoulli-Carlitz et opérateurs q-zeta, J. Théor. Nombres Bordeaux, Volume 22 (2010) no. 3, pp. 575-581 http://jtnb.cedram.org.docelec.univ-lyon1.fr/item?id=JTNB_2010__22_3_575_0 | Article

[8] Frédéric Chapoton; Driss Essouabri q-Ehrhart polynomials of Gorenstein polytopes, Bernoulli umbra and related Dirichlet series, Moscow Journal of Combinatorics and Number Theory, Volume 5 (2015) no. 4 (http://arxiv.org/abs/1408.1329)

[9] Kwang-Wu Chen A summation on Bernoulli numbers, J. Number Theory, Volume 111 (2005) no. 2, pp. 372-391 | Article

[10] T. S. Chihara An introduction to orthogonal polynomials, Gordon and Breach Science Publishers, New York-London-Paris, 1978, xii+249 pages (Mathematics and its Applications, Vol. 13)

[11] Dominique Dumont Further triangles of Seidel-Arnold type and continued fractions related to Euler and Springer numbers, Adv. in Appl. Math., Volume 16 (1995) no. 3, pp. 275-296 | Article

[12] J. S. Frame The Hankel power sum matrix inverse and the Bernoulli continued fraction, Math. Comp., Volume 33 (1979) no. 146, pp. 815-826 | Article

[13] M. Fulmek; C. Krattenthaler The number of rhombus tilings of a symmetric hexagon which contain a fixed rhombus on the symmetry axis. II, European J. Combin., Volume 21 (2000) no. 5, pp. 601-640 | Article

[14] George Gasper; Mizan Rahman Basic hypergeometric series, Encyclopedia of Mathematics and its Applications, Volume 35, Cambridge University Press, Cambridge, 1990, xx+287 pages (With a foreword by Richard Askey)

[15] Roelof Koekoek; Peter A. Lesky; René F. Swarttouw Hypergeometric orthogonal polynomials and their q-analogues, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2010, xx+578 pages (With a foreword by Tom H. Koornwinder) | Article

[16] H. T. Koelink On Jacobi and continuous Hahn polynomials, Proc. Amer. Math. Soc., Volume 124 (1996) no. 3, pp. 887-898 (preprint arxiv :math/9409230) | Article

[17] C. Krattenthaler Advanced determinant calculus, Sém. Lothar. Combin., Volume 42 (1999), Art. B42q, 67 pp. (electronic) pages (The Andrews Festschrift (Maratea, 1998))

[18] C. Krattenthaler Advanced determinant calculus : a complement, Linear Algebra Appl., Volume 411 (2005), pp. 68-166 | Article

[19] L. J. Rogers On the Representation of Certain Asymptotic Series as Convergent Continued Fractions, Proc. London Math. Soc., Volume S2-4 (1905) no. 1, 72 pages | Article

[20] T.-J. Stieltjes Recherches sur les fractions continues [Suite et fin], Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., Volume 9 (1895) no. 1, p. A5-A47

[21] Jacques Touchard Nombres exponentiels et nombres de Bernoulli, Canad. J. Math., Volume 8 (1956), pp. 305-320 | Article

Cited by Sources: